MAUDE Adverse Event Report: SPINECRAFT APEX SPINE SYSTEM; ROD

SPINECRAFT APEX SPINE SYSTEM; ROD
Model Number 6000-300D
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330)
Date of Event 07/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There is no known injury to the patient or any loss of the deformity correction achieved during surgery.The devices involved were all manufactured by spinecraft and met specification requirements.Complaint trend analysis found no other early breakage complaints to have been reported for ø6.0 mm titanium rods.A review of the device history record of the specific lot used cannot be completed without lot number information since the device has not been explanted.Provided images were examined but no conclusions could be made.Breakage can occur due to delayed union or non-union as well as with cyclical loading of the device over time.Notches, scratches or excessive contouring of the implant during the course of surgery may also contribute to early failure.A follow up report will be filed if a revision surgery is performed and additional information obtained.
 
Event or Problem Description
Approximately 3 months post-op, patient experienced a "pop" in her back and complained of some discomfort.X-rays reveals that one of the ø6.0 mm titanium rods in the lumbar region is fractured.However, there was no loss of alignment and no substantial pain.At this time, there is no revision surgery scheduled, and the devices remain implanted.Patient will continue to be monitored by the surgeon.It is reported that revision surgery is to be considered if there is a loss of alignment during subsequent follow up visits.
 
Additional Manufacturer Narrative
As of today, the explants were not returned for evaluation.Therefore, we are unable to determine a definitive cause of the reported event.Several factors may have contributed to the rods fracture.The labeling was reviewed and found to contain sufficient post-operative instructions to be provided to the patient.A supplemental report is not anticipated unless the explants are returned.Should the product become available, a physical evaluation will be conducted and a supplemental report will be filed with the results.
 
Event or Problem Description
No revision surgery was performed after the first titanium rod broke.About 6 weeks later the second titanium rod broke.A revision surgery was performed after the second rod fractured and both 6.0 mm titanium rods were replaced with 6.0 mm cocr rods.This is a follow up report for this event.

Brand Name
APEX SPINE SYSTEM
Common Device Name
ROD
Manufacturer (Section D)
SPINECRAFT
777 oakmont lane, suite # 200
westmont 60559 5511
MDR Report Key6777248
Report Number3004717358-2017-00002
Device Sequence Number1602202
Product Code NKB
UDI-Device IdentifierM8246000300D1
UDI-Public+M8246000300D1
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K132603
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Remedial Action Patient Monitoring
Type of Report Initial,Followup
Report Date (Section B) 09/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number6000-300D
Device Catalogue Number6000-300D
Device Lot NumberUNKOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/10/2017
Supplement Date Received by Manufacturer07/10/2017
Initial Report FDA Received Date08/09/2017
Supplement Report FDA Received Date09/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
A5P-7050; A5P-7050R
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient Weight86